# SDR 97ZZZX4958

- Difficulty date: November 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1458C
- Make and model: Piper PA-18-135
- Aircraft serial: 182657
- System (JASC): 7160 · Engine Air Intake System
- Part: Hose
- Condition: Failed
- Location: Engine Induct
- Stage of operation: IN
- Nature of condition: E, R
- Precautionary procedure: K

## Discrepancy

LINING OF INDUCTION HOSES SWELLED INWARD THEN CRACKED AROUND THE INSIDE DIAMETER CIRCUMFERENCE.  SOME LINING BROKE OFF AND PASSED THROUGH COMBUSTION CHAMBERS.  THE SWELLED LINING THAT REMAINED SWELLED OUT ENOUGH TO OBSTRUCT FLOW CAUSING THE ENGINE TO RUN ROUGH AT HIGH THROTTLE SETTINGS AND LOSE 200 TO 250 RPM'S AT FULL THROTTLE.  THE PROBLEM WAS HARD TO ISOLATE BECAUSE THE LINING WOULD SHRINK BACK WHEN THE ENGINE WAS NOT RUN FOR SEVERAL DAYS.  THIS ENGINE WAS A FRESH FACTORY OVERHAUL.
